MAUDE Adverse Event Report: COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXC4.8-3.7-35-135-P-NS-0
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the customer was performing a superficial femoral artery (sfa) intervention, using the crosscath support catheter to cross a lesion.A cook coons wire was advanced and the crosscath support catheter kinked, or cracked.The coons wire perforated the crosscath support catheter mid-way down.According to the representative, there were no other wires inserted into the complaint device other than the cook coons wire.The physician hand injected contrast rather than use a power injector and no damage to the vessel wall was noted.The procedure was successfully completed and the patient is reportedly doing well.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufactures instructions, and a functional test & visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device confirmed that there were two kinks and twisted sections.The length from the strain relief was noted to be 137.7cm.The first kinked section was noted at 87.5cm and the second at 108.4cm from the end of the strain relief.When attempting to pass a.035 wire guide through the proximal end during the functional test, resistance was felt at the first kink.Then again, when attempting to pass the wire through the distal tip, the wire stopped at the second kink.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could contribute to this failure mode.This nonconforming event was for 'shaft bent kink'.While this nonconformance can be related to the reported failure mode, the affected units were scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions, quality control procedures, and drawings was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be traced to the device, but instead may lie with patient condition as this treatment was for a calcified lesion.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CROSSCATH SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8051394
Report Number1820334-2018-03311
Device Sequence Number1472863
Product Code KRA
UDI-Device Identifier00827002515819
UDI-Public(01)00827002515819(17)210409(10)8759047
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K093052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2021
Device Catalogue NumberCXC4.8-3.7-35-135-P-NS-0
Device Lot Number8759047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1